Alert archive / New York / Wind Advisories in 2011
Wind Advisory 10, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 14, 2011, 3:37 PM EDT for 4 counties in New York. It took effect at Oct 15, 2011, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2011, 3:37 PM EDT (19:37 UTC)
- In effect from
- Oct 15, 2011, 12:00 PM EDT
- Expired
- Oct 15, 2011, 10:45 PM EDT
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS71 KBTV 141937 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 337 PM EDT FRI OCT 14 2011 NYZ026>031-034-035-087-150400- /O.NEW.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 337 PM EDT FRI OCT 14 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. * LOCATIONS...ALL OF NORTHERN NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MUCCILLI/EVENSON
5 follow-up statements
723 WWUS71 KBTV 150313 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1113 PM EDT FRI OCT 14 2011 NYZ026>031-034-035-087-151200- /O.CON.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 1113 PM EDT FRI OCT 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. * LOCATIONS...ALL OF NORTHERN NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
650 WWUS71 KBTV 150756 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 356 AM EDT SAT OCT 15 2011 NYZ026>031-034-035-087-151600- /O.CON.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 356 AM EDT SAT OCT 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. * LOCATIONS...ALL OF NORTHERN NEW YORK. * HAZARDS...STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT BEFORE SLOWLY DECREASING ON SUNDAY. * IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
531 WWUS71 KBTV 151429 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1029 AM EDT SAT OCT 15 2011 NYZ026>031-034-035-087-152030- /O.CON.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 1029 AM EDT SAT OCT 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...ALL OF NORTHERN NEW YORK. * HAZARDS...STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT BEFORE SLOWLY DECREASING OVERNIGHT. * IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ JMG
881 WWUS71 KBTV 152000 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 400 PM EDT SAT OCT 15 2011 NYZ026>031-034-035-087-160400- /O.CON.KBTV.WI.Y.0010.000000T0000Z-111016T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 400 PM EDT SAT OCT 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...ALL OF NORTHERN NEW YORK. * HAZARDS...STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT BEFORE SLOWLY DECREASING OVERNIGHT. * IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ JMG
604 WWUS71 KBTV 160245 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1045 PM EDT SAT OCT 15 2011 NYZ026>031-034-035-087-160345- /O.CAN.KBTV.WI.Y.0010.000000T0000Z-111016T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 1045 PM EDT SAT OCT 15 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NEW YORK...AS WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE OVERNIGHT ACROSS NORTHERN NEW YORK...WITH SOME LOCAL WIND GUSTS TO 45 MPH POSSIBLE. $$ WGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:08 PM EDT, 29 minutes earlier.
Area forecast discussion, Oct 14, 3:08 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 308 PM EDT FRI OCT 14 2011 .SYNOPSIS... A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE REGION TODAY. THIS FEATURE WILL BRING WIDESPREAD SHOWERS TODAY ALONG WITH SOME EMBEDDED THUNDERSTORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY IN VERMONT. THE RAINS COME TO AN END LATE FRIDAY NIGHT WITH SCATTERED SHOWERS EXPECTED SATURDAY AND SUNDAY. STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED SATURDAY...ESPECIALLY IN NORTHERN NEW YORK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... AS OF 1240 PM EDT FRIDAY...GOING FORECAST IN GOOD SHAPE. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO THE REGION THROUGH THE REMAINDER OF THE AFTERNOON. SOME STORMS MAY CONTAIN SOME GUSTY WINDS...ESPECIALLY ACROSS THE ADIRONDACKS OF NEW YORK AND THE SOUTHERN SAINT LAWRENCE VALLEY. PREVIOUS DISCUSSION FOLLOWS... DEEP SOUTH TO SOUTHEASTERLY FLOW CONTINUES ACROSS THE REGION TODAY AHEAD OF A STRONG UPPER LEVEL TROUGH AND SURFACE COLD FRONT. FIRST PIECE OF ENERGY IS FOCUSING SHOWERS WITH EMBEDDED HEAVY RAINFALL ACROSS THE EASTERN ADIRONDACKS THIS MORNING. WITH CONTINUAL MOISTURE FEEDING IN FROM THE ATLANTIC OCEAN...THIS SHOWER ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EARLY AFTERNOON PERIOD. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ENHANCED THIS AFTERNOON BY THE NEXT SHORTWAVE AND PIECE OF ENERGY CURRENTLY LOCATED OVER THE MID ATLANTIC STATES. THIS WILL ALSO SHIFT THE MAJORITY OF THE RAINFALL INTO THE AREAS FROM THE CHAMPLAIN VALLEY EASTWARD AFTER 17Z. TOTAL RAINFALL FROM THE WESTERN ADIRONDACKS INTO VERMONT THROUGH THIS EVENING WILL BE A GENERAL 0.5-1.5 INCHES WITH SOME ISOLATED HIGHER AMOUNTS IN ANY THUNDERSTORMS. AFTERWARDS...THE SURFACE COLD FRONT LOCATED IN PENNSYLVANIA THIS MORNING WILL TRACK EASTWARD...MOVING INTO OUR REGION DURING THE EVENING...BRINGING YET ANOTHER ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS. THIS WAVE OF SHOWERS AND THUNDERSTORMS HAS THE BEST POTENTIAL TO BRING ANY STRONG WIND GUSTS DOWN TO THE SURFACE...ESPECIALLY TO AREAS THAT CAN BREAK OUT INTO SOME SUNSHINE...SUCH AS THE SOUTHERN SAINT LAWRENCE VALLEY AND WESTERN ADIRONDACKS ARE EXPERIENCING THIS MORNING. WHILE THE MOST UNSTABLE AIR MASS WILL REMAIN TO THE SOUTH...SURFACE CAPE VALUES OF 500-800 ARE EXPECTED IN SOME AREAS THIS AFTERNOON. THIS COUPLED WITH 0-6KM SHEAR VALUES OF 40-60 KNOTS PROVIDE THE POTENTIAL FOR SOME GUSTY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. HAVE BUMPED UP HIGH TEMPERATURES ACROSS THE SOUTHERN SAINT LAWRENCE VALLEY AS THEY HAVE BROKEN INTO SOME SUNSHINE. HIGH TEMPERATURES IN THE MID 70S CAN BE EXPECTED THERE WITH 60S TO NEAR 70 ELSEWHERE. && .SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/... AS OF 347 AM EDT FRIDAY...ALL THE ABOVE DYNAMICS MENTIONED IN THE NEAR TERM DISCUSSION GOES TO DEVELOPING A 992MB LOW THIS MORNING TO STRENGTHEN INTO A 960MB MONSTER AS IT MOVES INTO JAMES/HUDSON BAY BY SATURDAY NIGHT/SUNDAY. CONTINUED S/W ENERGY ROTATING INTO FA WITH COLD POOL ALOFT WILL BRING SCT/LKLY SHRA SAT AND CHC SHRA ON SUNDAY. WSW COLD POOL FETCH ACROSS LAKE ONTARIO WILL DEVELOP LAKE EFFECT RAIN SHOWERS THAT WILL LIKELY AFFECT NRN NY. HOWEVER...THE BIG FOCUS IS THE WIND FIELD DUE TO THE STRENGTHENING STORM MOVING INTO HUDSON BAY. H85 JET OF 50+KTS MOVES ACROSS GREAT LAKES INTO FA SAT AFTN/NGT WITH SOME DECENT MIXING DUE TO COLD POOL ALOFT FOR SOME STG GUSTY WINDS. FALL-EARLY WINTER IS CLIMO FAVORED TIME FOR STG TO DAMAGING WINDS IN ADRNDLS AND ST LWRNC VLY WITH THESE EXPLOSIVE DEVELOPMENT SURFACE LOWS AND STG COLD FRONTS. THERE ARE TWO THINGS THAT MAY PREVENT DAMAGING WINDS. 1) SURFACE LOW IS MVG MORE N THAN NE ACROSS ST LWRNC VLY. 2) THE CAA IS WELL AHEAD OF THE H85 JET CORE AND NORMALLY VERY STG H85 CAA IS NEEDED TO HELP PROMOTE STG MIXING. ATTM...I WOULDN/T RULE OUT SFC WND G40KTS AND AN ISOLD CHC OF 50 KTS BUT NOT ONE OF OUR HIGH END EVENTS EXPECTED. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 315 PM EDT FRIDAY...OVERALL ACTIVE PATTERN ANTICIPATED FOR SUNDAY THRU NEXT FRIDAY...WITH CHCS FOR SHOWERS AND SLIGHTLY ABOVE NORMAL TEMPS. STILL PLENTY OF UNCERTAINTY WITH REGARDS TO REDEVELOPMENT OF FULL LATITUDE MID/UPPER LVL TROF AND TRACK/MAGNITUDE OF SFC LOW PRES. LATEST 12Z GEM CONTS TO BE STRONGEST WITH DEVELOPMENT OF DEEP CLOSED 5H/7H CIRCULATION AND TRACKING LOW PRES ALONG THE COAST...WITH GOOD INTERACTION BTWN NORTHERN AND SOUTHERN STREAM ENERGY. MEANWHILE...LATEST 12Z GFS/ECMWF ARE MUCH WEAKER WITH MID/UPPER LVL TROF AND SUPPORT A POSITIVELY TILTED TROF AXIS WITH ONLY A WEAK SFC WAVE DEVELOPING ALONG FRONTAL BOUNDARY. GIVEN...VERY STRONG DYNAMICS AND FAVORABLE JET STREAM ENERGY WL TREND TWD THE MORE AGGRESSIVE GEM SOLUTION ATTM...AND MENTION HIGH CHC/LOW LIKELY POPS FOR WEDS INTO WEDS NIGHT. THE OVERALL MID/UPPER LVL TROF ACRS THE EASTERN CONUS WL RESULT IN SCATTERED SHOWERS FOR SUNDAY INTO MONDAY...WITH GREATEST POPS/QPF ACRS THE SW UPSLOPE REGIONS OF THE DACKS/GREEN MTNS. STILL THINKING SOME LAKE MOISTURE INTERACTION WL OCCUR. WL MENTION HIGH CHC POPS ACRS THE DACKS WITH SCHC/CHC POPS ACRS THE CPV...WHERE DOWNSLOPE DRYING WL OCCUR. OTHERWISE...TEMPS WL BE AT OR SLIGHTLY BLW NORMAL FOR HIGHS AND SLIGHTLY ABOVE NORMAL FOR LOWS DUE TO CLOUDS/WIND FROM CYCLONIC CIRCULATION. PROGGED 85H TEMPS NEAR 0C...WL SUPPORT U40S MTNS TO U50S CPV THRU MOST OF THE WEEK. BY LATE THURS INTO FRIDAY...PRECIP WL BECMG CONFINED TO NW UPSLOPE REGIONS OF THE DACKS/GREEN MTNS...WITH THE POTENTIAL FOR SOME SNOW SHOWERS...AS PROGGED 85H TEMPS FALL BLW 0C. STILL PLENTY OF QUESTIONS WITH REGARDS TO AMOUNT OF LLVL CAA AND DEPTH OF WRAP AROUND MOISTURE. BOTTOM LINE WL BE COOL AND UNSETTLED WX FOR LATE NIGHT WEEK. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...AREAL COVERAGE OF PRECIPITATION WILL CONTINUE TO INCREASE THIS AFTERNOON AND EVENING. EXPECT FAIRLY WIDESPREAD PRECIPITATION THROUGH ABOUT 12Z WITH VISIBILITIES LOWERING INTO THE MVFR/IFR CATEGORIES AS A RESULT OF THE PRECIPITATION. CEILINGS WILL ALSO BE LOWERING INTO THE MVFR CATEGORY. AS THE PRECIPITATION ENDS TOWARD THE MORNING HOURS...CEILINGS WILL STILL REMAIN IN THE MVFR CATEGORY. MAIN AVIATION ISSUE WILL BE INCREASING SOUTH TO SOUTHWEST WINDS BETWEEN 12Z AND 18Z. EXPECT WIND GUSTS IN THE 20 TO 30 KNOT RANGE...BUT SPEEDS WILL INCREASE EVEN MORE AFTER 18Z WITH GUSTS IN THE 30 TO 50 KNOT RANGE. 18Z SATURDAY THROUGH WEDNESDAY...AS MENTIONED ABOVE EXPECT WIND GUSTS IN THE 30 TO 50 KNOT RANGE SATURDAY AFTERNOON AND EVENING. MORE GUSTY WINDS ARE EXPECTED SUNDAY AFTERNOON AS WELL...GENERALLY IN THE 25 TO 35 KNOT RANGE. OTHERWISE VFR CONDITIONS WITH RESPECT TO CEILINGS AND VISIBILITIES THROUGH MUCH OF THE PERIOD. && .CLIMATE... AS OF MIDNIGHT TODAY...BTV HAD 45.05 INCHES OF PCPN 1) 50.42 INCHES IN 1998 2) 50.16 INCHES IN 1983 3) 46.99 INCHES IN 2006 4) 46.28 INCHES IN 1973 5) 45.05 INCHES IN 2011 WE COULD MOVE INTO 4TH OR EVEN 3RD AFTER THIS SYSTEM WITH MORE STORMINESS BY MID WEEK. SO MUCH FOR OUR LOVELY STRETCH OF WEATHER LAST WEEK/WEEKEND. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...MUCCILLI/SLW NEAR TERM...MUCCILLI SHORT TERM...SLW LONG TERM...TABER AVIATION...BANACOS/EVENSON CLIMATE...
Hazardous weather outlook, Oct 14, 3:06 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 306 AM EDT FRI OCT 14 2011 NYZ028-035-VTZ001>012-016>019-150715- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 306 AM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. MORNING SHOWERS WILL BECOME A STEADY RAIN WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING BEFORE GRADUALLY DIMINISHING TONIGHT. RAINFALL WILL BE HEAVY AT TIMES WITH 1 TO 2 INCHES OF RAINFALL EXPECTED...THE GREATEST AMOUNTS ACROSS CENTRAL AND EASTERN VERMONT. POOR DRAINAGE FLOODING INCLUDING BLOCKED STORM DRAINS FROM FALLEN LEAVES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY WINDS TO 35 TO 40 MPH ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-029>031-034-087-150715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- 306 AM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH ARE POSSIBLE SATURDAY...ESPECIALLY THE SAINT LAWRENCE RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.